Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Aug 7, 2012, 6:13 PM CDT for Burleson County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 7, 2012, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS84 KHGX 072314 SPSHGX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 613 PM CDT TUE AUG 7 2012 TXZ195>197-080000- BURLESON TX-WASHINGTON TX-BRAZOS TX- 613 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON... NORTHWESTERN WASHINGTON AND SOUTHWESTERN BRAZOS COUNTIES UNTIL 700 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF COLLEGE STATION... OR 8 MILES SOUTHWEST OF BRYAN...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF 1 TO 1.25 INCHES AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. LOCATIONS IMPACTED INCLUDE... CALDWELL...SOMERVILLE AND SNOOK. LAT...LON 3053 9676 3066 9643 3051 9631 3030 9659 TIME...MOT...LOC 2310Z 56DEG 12KT 3056 9644 $$ 04
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:00 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 7, 3:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CDT TUE AUG 7 2012 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP AROUND THE HUNTSVILLE AREA AND OFF TO OUR EAST BETWEEN LIVINGSTON AND JASPER. EXPECT TO SEE ADDITIONAL DEVELOPMENT ACROSS SOUTHEAST TEXAS DURING THE REMAINING AFTERNOON HOURS BEFORE WEAKENING AND EVENTUALLY DISSIPATING THIS EVENING. SIMILAR PATTERN IS ANTICIPATED FOR WEDNESDAY AND THURSDAY. END OF THE WEEK UPPER LEVEL RIDGING OUT WEST AND A DEEPENING UPPER LEVEL LOW IN THE GREAT LAKES AND OHIO VALLEY AREA COULD ALLOW FOR A WEAK FRONTAL BOUNDARY TO SAG INTO OUR AREA. IF THE TIMING IS RIGHT...THIS FEATURE COULD HELP TO INCREASE OUR RAIN CHANCES LATE THURSDAY AND ON INTO FRIDAY. HOWEVER AT THIS TIME...THE BEST LIFT AND DEEPEST MOISTURE WITH THIS FEATURE LOOKS TO FOCUS OFF TO OUR EAST. IF THE FRONTAL BOUNDARY CAN SAG FAR ENOUGH TO THE SOUTH...IT IS NOT OUT OF THE QUESTION THAT SOME OF OUR NORTH/NORTHEAST LOCATIONS COULD POSSIBLE SEE LOW TEMPERATURES DROP CLOSE TO 70 DEGREES AS WE HEAD ON INTO THE WEEKEND. FOR THE WEEKEND...SOUTHEAST TEXAS LOOKS TO REMAIN ON THE EASTERN FRINGES OF RIDGING ALOFT...AND THIS POSITIONING LOOKS LIKE IT WILL ALLOW FOR A SLIGHT CHANCE/CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. 42 && .AVIATION... COUPLE OF ISO STORMS COULD FORM FOR THE EASTERN PARTS OF SE TX. LATEST RADAR SHOWS TCU/TSRA FORMING EAST OF KUTS SO MAY NEED TO AMEND FOR CONVECTION THIS AFTERNOON. WILL CONTINUE TO MONITOR. OTHERWISE EXPECT VFR CIGS THROUGH THE NIGHT. TYPICAL RURAL TERMINALS LIKE KCXO/KLBX HAVE A SHOT AT FOG BUT ONLY REDUCE VSBY TO MVFR LEVELS. TOMORROW SHOULD BE MUCH LIKE TODAY...KEEP EYE ON CONVECTION BUT REALLY ONLY EXPECT ISO ACTIVITY IF ANY AT ALL. 39 && .MARINE... OVERALL PRESSURE GRADIENT ALONG THE UPPER TX COAST REMAINS WEAK AND SHOULD REMAIN SO INTO THE END OF THE WEEK. SEA/LAND BREEZE CIRCULATION SHOULD DICTATE WINDS ALONG THE COAST/BAYS. MAY SEE A FEW SHOWERS/STORMS FORM ALONG LAND/SEA BREEZE EACH DAY BUT RATHER ISO ACTIVITY. MODELS SHOW A FRONT PUSHING INTO TX LATE THUR/FRI BUT HAVE NO CONCERNS ABOUT THE BOUNDARY REACHING THE COAST. MAY SEE AN INCREASE IN WINDS THUR/FRI AHEAD OF IT. SEAS WILL BE FLAT BUT COULD RISE SOME WITH THE INCREASE IN WINDS OVER THE WEEKEND. STILL THINK SEAS WILL TOP OUT AT 3-4FT EVEN IF SWELLS FROM ERNESTO IN THE BAY OF CAMPECHE MAKE IT TO THE UPPER TX COAST. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 77 99 77 98 76 / 20 20 20 20 20 HOUSTON (IAH) 76 96 76 95 75 / 30 20 20 20 20 GALVESTON (GLS) 81 92 81 91 80 / 30 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...39
Hazardous weather outlook, Aug 7, 7:26 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 726 AM CDT TUE AUG 7 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-081230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 726 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN AREAL COVERAGE WITH DAYTIME HEATING. THOUGH NOT EVERYONE WILL SEE RAINFALL...IT COULD BE LOCALLY HEAVY WHERE IT DOES OCCUR WITH A COUPLE INCHES FALLING IN A SHORT TIME PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 5:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 530 PM CDT TUE AUG 7 2012 TXZ195-196-072315- BURLESON TX-BRAZOS TX- 530 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON AND SOUTHWESTERN BRAZOS COUNTIES UNTIL 615 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLEGE STATION...MOVING SOUTHWEST AT 10 MPH. ESTIMATED WINDS TO NEAR 50 MPH HAVE BEEN REPORTED BY THE MEDIA WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...BRYAN AND SNOOK. LAT...LON 3064 9660 3074 9631 3058 9620 3041 9644 TIME...MOT...LOC 2218Z 59DEG 8KT 3064 9630 04
Special weather statement, Aug 7, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 537 PM CDT TUE AUG 7 2012 TXZ211>213-227-072315- HARRIS TX-FORT BEND TX-AUSTIN TX-WALLER TX- 537 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRIS... NORTHWESTERN FORT BEND...SOUTHEASTERN AUSTIN AND SOUTHERN WALLER COUNTIES UNTIL 615 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KATY...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MISSION BEND...KATY...BROOKSHIRE...FULSHEAR AND PATTISON. LAT...LON 2997 9605 2994 9566 2967 9565 2970 9603 TIME...MOT...LOC 2236Z 86DEG 13KT 2986 9574 04
Special weather statement, Aug 7, 6:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 609 PM CDT TUE AUG 7 2012 TXZ211>213-227-080000- HARRIS TX-FORT BEND TX-AUSTIN TX-WALLER TX- 609 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRIS... NORTHWESTERN FORT BEND...SOUTHEASTERN AUSTIN AND SOUTHERN WALLER COUNTIES UNTIL 700 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKSHIRE...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. HOURLY RAINFALL AMOUNTS OF 1 TO 1.25 INCHES ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... KATY...BROOKSHIRE...SIMONTON...FULSHEAR...SAN FELIPE AND PATTISON. LAT...LON 2986 9613 2998 9575 2976 9568 2962 9606 TIME...MOT...LOC 2305Z 73DEG 16KT 2979 9589 04
Special weather statement, Aug 7, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 613 PM CDT TUE AUG 7 2012 TXZ195>197-080000- BURLESON TX-WASHINGTON TX-BRAZOS TX- 613 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON... NORTHWESTERN WASHINGTON AND SOUTHWESTERN BRAZOS COUNTIES UNTIL 700 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF COLLEGE STATION... OR 8 MILES SOUTHWEST OF BRYAN...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF 1 TO 1.25 INCHES AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. LOCATIONS IMPACTED INCLUDE... CALDWELL...SOMERVILLE AND SNOOK. LAT...LON 3053 9676 3066 9643 3051 9631 3030 9659 TIME...MOT...LOC 2310Z 56DEG 12KT 3056 9644 04
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:30 PM CDT | Special Weather Statement | HGX | Brazos | 45 min |
| Aug 7, 5:37 PM CDT | Special Weather Statement | HGX | Waller | 38 min |
| Aug 7, 6:09 PM CDT | Special Weather Statement | HGX | Waller | 51 min |
| Aug 7, 6:59 PM CDT | Special Weather Statement | HGX | Trinity | 46 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.